MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 21MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 21MM; STAPLE, IMPLANTABLE
Catalog Number ECS21B
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 4/5/2024.B3: unknown; captured as awareness date.This report is related to a clinical evaluation report from a related research activity database; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.Additional information received: anastomotic leakage dbc grade 2: dbc activity code: 87048, 87058, 87078 87048 abscess drainage with ct.87058 abscess drainage with x-ray.87078 abscess drainage with ultrasound.And ccs diagnosegroep code: 47-2, 18, 14, 148, 251, 155-0, 146, 168, 259-0, 147, 16, 14 colorectal cancer, 146 diverticulosis and diverticulitis, 147 anal and rectal conditions, 148 peritonitis and intestinal abscess, 155-0 other gastrointestinal disorders, 168 inflammatory diseases of female pelvic organs, 18 cancer of other gi organs; peritoneum, 251 abdominal pain, 259-0 residual codes; unclassified, 47-2 benign neoplasm gastrointestinal, 16 secondary malignant neoplasm of respiratory tract and digestive tract.Grade 3: dbc activity code: 34735, 34739, 34752, 34753, 34792, 34793, 34796, 34797, 35512 34735 endoscopic total colectomy with ileorectal anastomosis (see 034733 for open procedure).34739 endoscopic colon resection, with or without coecostomy (see 034738 for open procedure).34752 creation of an anus preaternaturalis after laparotomy, for example in case of ileus or peritonitis, open procedure (see 034753 for endoscopic).34753 endoscopic creation of an anus preaternaturalis after laparotomy, for example in case of ileus or peritonitis (see 034752 for open procedure).34792 enterostomy as part of a laparotomy or for other reasons, open procedure (see 034793 for endoscopic).34793 endoscopic enterostomy as part of a laparoscopy or for other reasons (see 034792 for open procedure).34796 ileostomy, open procedure (see 034797 for endoscopic).34797 endoscopic ileostomy (see 034796 for open procedure).35512 trial flaparotomy.Dica chirnaad = 1 survey naadlekkage 'ja'.Source: table 3 for dbc data dica surgery.Bleeding requiring blood product administration within 7 days after anastomosis ac3 code: 68 (this is a logex activity cluster code for blood products) 190370 erythrocytes in sagm, leukocytes removed 190371 erythrocytes in sagm, leukocytes removed, split 190372 erythrocytes in sagm, leukocytes removed, irradiated.190389 platelets pooled in pas-ii, leukocytes removed, 5e.190391 platelets pooled in pas-ii, leukocytes removed, irradiated, 5e.190396 platelets pooled, plasma added, leukocytes removed, 5e.190398 platelets pooled, plasma added, leukocytes removed, irradiated, 5e.190400 platelets merged, concentrated.190402 platelets pooled, irradiated, concentrated.190404 fresh frozen plasma, leukocytes removed, in nacitrate.190411 apheresis platelets, leukocytes removed, in acd-a, split, 75 ml.190412 apheresis platelets, leukocytes removed, in acd-a, split, 50 ml.190420 apheresis platelets, leukocytes removed, irradiated, in acd-a.190421 apheresis platelets, leukocytes removed, irradiated, in acd-a, split, 300 ml.190422 apheresis platelets, leukocytes removed, irradiated, in acd-a, split, 75 ml.190430 erythrocytes.190431 erythrocytes split.190432 erythrocytes irradiated.190433 erythrocytes irradiated, split.190434 erythrocytes, plasma added, for exchange transfusion.190440 platelets combined.190441 platelets pooled, irradiated.190445 platelets, apheresis.190446 platelets, apheresis, split 1/4.190447 platelets, apheresis, split 1/2.190448 platelets, apheresis, irradiation.190449 platelets, apheresis, irradiated, split 1/4.190450 platelets, apheresis, irradiated, split in half.190460 plasma, apheresis.190470 omniplasma.190489 other short-life blood products.Source: table 3 for bds data.Multiple ethicon circular stapler (manual) being used during surgery 5 patients, x (for device usage for select product code).Source: vvs.Conversion to open surgery conversien = 1.Source: dica.Reinterventions, (within 90 days after the anastomosis) anastomosis: dbc activity code: 34638, 34639, 34732, 34733, 34734, 34735, 34738, 34739, 34753, 34808, 34809, 34810, 34811, 34833, 34834, 34850, 34851, 34853, 34854, 34881, 34910, 34911, 35013, 35024, 35025, 35582, 35587, 37150, 37151.34638 small bowel resection, open procedure (see 034639 for endoscopic).34639 endoscopic small bowel resection (see 034638 for open procedure).34732 total colectomy plus rectal amputation, open procedure (see 034734 for endoscopic).34733 total colectomy with ileorectal anastomosis, open procedure (see 034735 for endoscopic).34734 endoscopic total colectomy plus rectal amputation (see 034732 for open procedure).34735 endoscopic total colectomy with ileorectal anastomosis (see 034733 for open procedure).34738 colon resection, with or without coecostomy, open procedure (see 034739 for endoscopic).34739 endoscopic colon resection, with or without coecostomy (see 034738 for open procedure).34753 endoscopic creation of an anus preaternaturalis after laparotomy, for example in case of ileus or peritonitis (see 034752 for open procedure).34808 entero-anastomosis surgery, open procedure (see 034809 for endoscopic).34809 endoscopic enteroanastomosis surgery (see 034808 for open procedure).34810 ileorectal anastomosis, open procedure (see 034811 for endoscopic).34811 endoscopic ileorectal anastomosis (see 034810 for open procedure).34833 reconstruction of the anus praeternaturalis of the colon, intraperitoneal.34834 reconstruction of the preeternatural anus of the colon, extraperitoneal.34850 removal of anus praeternaturalis by means of colon resection, followed by abdominoplasty.34851 closing of an anus praeternaturalis, extraperitoneal.34853 removal of an entero- or ileostomy, open procedure (see 034854 for laparoscopic).34854 laparoscopic removal of an entero- or ileostomy (see 034853 for open procedure).34881 endoscopic ileus surgery without resection or anastomosis (see 034880 for open procedure).34910 appendectomy, open procedure (see 034911 for laparoscopic).34911 endoscopic appendectomy (see 034910 for open procedure).35013 remove condition using transanal endoscopic microsurgery (tem, see 037332 for removal of recto-vaginal fistula using tem).35024 anterior resection of the rectosigmoid, with or without coecostomy or temporary anus praeternaturalis, open procedure (see 035025 for endoscopic).35025 endoscopic anterior resection of the rectosigmoid, with or without coecostomy or temporary anus praeternaturalis (see 035024 for open procedure).35582 diagnostic laparoscopy, including any test excision(s) (excl.In case of fertility problems, see 035583).35587 laparoscopic or laparotomic treatment of endometriosis, extensive surgery in stages iv-v.37150 debulking operation.37151 surgeon's share in debulking surgery.Laparoscopy/laparotomy: see grade 3 anastomotic leakage other: ac3 code: 394 open surgical procedure, other 355 diagnostic, open surgical procedure 358 endo/laparoscopic surgery, other 253 endovascular reconstruction / correction 286 therapeutic puncture 388 microsurgical procedure, other 400 surgical, diagnostic endoscopy 266 minor surgical procedure, other 375 laparotomy 758 therapeutic gastroenterological endoscopy 366 gastroenterological anastomosis 781 trial laparotomy 352 diagnostic laparoscopy 397 open or endoscopic surgery and diagnosis is equal to diagnosis linked to anastomosis.Dica reintreq = 1.Source: dica this is for ethicon.A copy of the clinical evaluation form is being submitted with this regulatory report.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
This report is being filed after the review of a clinical evaluation report (cer) from a related research activity database (drra) for patients undergoing unknown procedure.Clinical and economic outcomes of advanced energy devices in breast cancer surgery: a retrospective analysis.Ethicon circular stapler (manual), phase i exploratory study.Evaluate the cumulative incidence of anastomotic leakage after creation of colorectal anastomosis with the ethicon circular stapler (manual) ¿ a real world data analysis.Bleeding at least one icd9 dx code for bleeding post a procedure with the use of the megadyne ace blade.Source: diagnosis code icd9.Reoperation cpt code + readmission after initial attune knee joint replacement surgery.Source: procedure code.Surgical site infection , icd9 dx code.Source: diagnosis code icd 9 & icd 10.Subsequent surgery at 90-days subsequent surgeries were defined as the first primary or secondary procedure code occurring within 90-days of the index surgery.Source: procedure code.This is for ethicon.A copy of the clinical evaluation form is being submitted with this regulatory report.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/15/2024.Upon review of this event, it was determined that this information had already been reported under medwatch report number 3005075853-2024-02634.All details, including any new information obtained will be captured and reported under 3005075853-2024-02634.

Brand Name
CIRCULAR MECH XL SEAL 21MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key19049973
Report Number3005075853-2024-02636
Device Sequence Number12882454
Product Code GDW
UDI-Device Identifier10705036022916
UDI-Public10705036022916
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECS21B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown